advertisement
Question
Posted by: Sam | 2009-04-28

Mood swings

Dear Doc
I do suffer from a change in mood, which definately go hand in hand with my monthly cycle. I am most of the time happy, do not suffer from any depression, anciety, or panic attacks.... although all of this are in my family. I think depression is the most likely thing, a week before my menstruation i can clearly feel a change, as if a heavy fog cloud is pulled over my brain and into my eyes. I am very short tempered them, fight with everyone. Normally i am very kind and polite but that week, i do not hold back. It' s affecting my relationships negatively and i do try to aviod human contact if possible (not actually with having a husband and 2 todlers).
This previous month a shop assistant was really rude to my daughter, but i was shocked how chocked up i got. Short of breath, haert palpilations, heavy breathing and heavy shaking. Normally i can calmly try and resolve conflict, but not around this time.
I had a huge argument with my husband which turned violantly from his side, because of my terrible mood. He said i have to do something about it, it is destroying us.
Most of the time we have a peaceful life. I did try vitimin B, evening primrose oil, pms herbal meds, that salt stuff for pms symptoms, i try to cycle 3 times a week and are 57 kg for 1.73 cm, so not overweight. Do not smoke or drink. Must i just take something like valuim when i feel i want to snap. I am really scared of SSRI' s drank przac once but shake from it and stop it immediatly. Is there just something that can help me to chill out 7 days of the month. I am really desperate and have been fighting this for a long, long time. Please help me.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Sam
Valium is addictive and can cause rebound depression so I don't like using it. Ask your Doctor for a presription of Buspar that you can use as needed. Don't stop with the Vit B 6 supplements and also add a calcium supplement. You are doing all the other things right! Sometimes it helps to use an oral contraceptive pill if you are on one one already.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement